Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Epivir Side Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Lamivudine (Epivir)

What Is Lamivudine? Lamivudine (Epivir) is a drug used as part of antiretroviral therapy (ART). It is manufactured by ViiV Healthcare. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). Lamivudine is also known as 3TC. Lamivudine is a nucleoside analog reverse transcriptase inhibitor, or nuke. These drugs block the reverse transcriptase enzyme. This enzyme changes HIV's genetic material (RNA) into the form of...
Ask the Experts

Viracept/Epivir/Zerit vs. Sustiva/Epivir/Zerit

I have been positive for 3 years and doing well. Undetectable viral load, t-cells around 600. I started meds with Epivir/Zerit/Viracept and recently dropped the Viracept for Sustiva. I was told that the Viracept was the cause of the fat pad that...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Switching to Sustiva "saves" the protease class for later use and can be a part of a long-term treatment plan. Your current regimen still can cause fat problems (all 3 meds) and generally the fat pads haven't gotten better on your... Read more »

epivir side effects.

Hi there, I am currently on Sustiva, Viread and Epivir. Which is my second regiment. I was on Trizivir but after 2 months I couldnt take the nausea. It took me from 206 t-cell to 266 and v-load from 50,000 to undetctable. Than I dropped within a 2...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The side effects you attribute to the Epivir would be unusual for Epivir to cause. Emtriva is quite similar to Epivir and there is little data available about what happens when one substitutes FTC for 3TC in the setting of possible 3TC side... Read more »

side effects Epivir &Retrvior (spelling?)

I had asked you about side effects of the anti HIV cocktail of the two meds mentioned and what I have gone though. You told e to see a gasterrologist, which the top ones I havebeen seeing don't specialized in this field.You gave me a...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Epivir and Retrovir (? if that is what you mean) are often used for HIV prevention (often in the combined pill Combivir). Since those 2 drugs alone are clearly less potent and more prone to both resistance and failure then most 3 drugs regimens... Read more »

numbness on hands, is a side effect of zerit and epivir?

i started on zerit and epivir after having billirubin high. i was before with combivir and rescriptor. i felt last days numbness on my hand and little pain. it will be temporary. i will call my doctor next week. thanks. x...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Usually neuropathy due to zerit (D4T) and/or 3TC (epivir) begins in the feet and not the hands. Unlikely to be your HIV drugs if only your hands are involved. KH... Read more »
Connect With Others

Viracept/Epivir/Videx side effects

Posted by TimInAtlanta, 3 Replies
I started the viracept/videx/epivir combo about 2 months ago. Has anyone had any side effects related to memory / thinking / vision with it?

Thanks.

Tim

Read more »

Epivir/hair loss

Posted by Anonymous, 4 Replies
I have just stated taking Epivir and have noticed that my hair (on my head) is coming out slowly. I have read that hair loss is a rare side effect. My doctor told me that a patient of hers had the same effect and used garlic shampoo which stopped... Read more »

Any side effects?

Posted by Anonymous, 3 Replies
I'm new to this message board. I've been taking a four drug cocktail consisting of Zerit, Epivir, Norvir, and Fortovase for one year now. At first I was apprehensive about taking them, because of horror stories I heard about AIDS drugs. I have not... Read more »

Side effects

Posted by Anonymous, 3 Replies
This question originally showed up in another area but received little response so I'm hoping those of you visiting this site will be better at sharing your information.
I'm looking for info on side effects of medication. What are you experiencing,... Read more »